Thunderstorm Wind, Lucas
- When
- July 26, 2:30 PM EST
- Where
- Lucas County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.650, -83.550
Several trees were reported down.
53 thunderstorm wind, 3 lightning, 2 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 1:44 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 244 PM EDT TUE JUL 26 2005 .SHORT TERM (TGNT THRU THU NGT)... WL TRY TO KEEP THIS SHORT TDA AS WX BEGINNING TO GET ACTIVE. 7H TEMPS ARND 10 DEG CURRENTLY AND THIS HAS EFFECTIVELY CAPPED MOST OF FA SO FAR TDA. APPRS THIS WARM DOME ALOFT IS SLOWLY ERODING AROUND EDGES AND NOW HAVE CONVECTION FIRING ON ALL SIDES. INCR IN COVERAGE WL BE THE TREND THE NXT FEW HOURS AS ACTIVITY SHOULD CONT TO EXPAND. EVENTUALLY THINK THE LINE OF STG TO SVR STORMS CURRENTLY JUST NW OF KTOL WL MOV E ACRS AREA. WL GO WITH HIGH POPS AS RESULT. CDFNT RESPONSIBLE FOR BRUNT OF THIS ACTIVITY WL MOV SE ACRS NRN OH/NW PA BY 12Z WED. GFS AND NAM IN FAIRLY GOOD AGREEMENT TDA AND CONFIDENCE FAIRLY HIGH THIS FCST PD. VERY STG CAA EXPECTED ON WED AS 8H TEMPS FALL TO ARND 10 DEG BY 00Z THU. LOT/S OF SC UPSTREAM TDA AND WL LIKELY SEE M/CLDY SKIES MOST OF DAY ON WED. LAKE TO 8H TEMP DIFF WL BE ARND 12 DEG BY MIDDAY AND AS MUCH AS 15 DEG BY END OF DAY SO INSTABILITY SHRA A GOOD BET AS WELL THUS MOST AREAS WL SEE LIKELY POPS TMRW. DRIER AIR EVENTUALLY WL SETTLE OVER AREA WED NGT AS HIGH PRES MOVES TO JUST N OF LERI. SKIES SHOULD BCM AT LEAST P/C AND TEMPS WL ACTUALLY BE BLO NORMAL FOR THE FIRST TIME A LONG WHILE. A MIX OF CLOUDS AND SUN THU WL JUST WORD FOR P/C MOST AREAS. TEMPS UPSTREAM THIS AFT VERY COOL AND FELL AVN MOS NUMBERS ARE A LITTLE WARM FOR WED. CONCERN IS THAT FRONT MAY NOT BE QUITE OUT OF THE AREA BY 12Z AND LOCATIONS LIKE KCAK AND KYNG COULD ACTUALLY SEE 12Z HIGHS THEN TEMPS FALLING SLIGHTLY DURING THE DAY. TEMP GUID OTHR PDS IN GD AGREEMENT AND WL BE FOLLOWED TDA. && .LONG TERM (FRI-MON)... FINALLY GOING TO SEE A PATTERN CHANGE AS UPPER RIDGE FINALLY BREAKS DOWN DURING THE SECOND HALF OF THE WEEK. UPPER PATTERN WL HAVE MORE OF A SEASONABLE ZONAL LOOK BY THE BEGINNING OF THE WEEKEND. MID RANGE MODELS IN GOOD AGREEMENT TDA AND ALSO HAVE GOOD RUN TO RUN CONSISTENCY. WL BE A WEAK FRONTAL BNDRY DROPPING SE ACRS LERI ERLY FRI BUT MOIST SOMEWHAT LACKING. WL KEEP A SLGT CHC IN GRIDS FOR SOME OF THE AREA BUT REALLY THINK IT WL RMN DRY THRU THE WEEKEND. NXT GOOD THREAT FOR RAIN WL NOT COME TIL NEXT TUE WHEN ANOTHER FRONTAL SYSTEM MOVE ACRS RGN. && .AVIATION (18Z-18Z)... CDFNT FM NRN LWR MI...SW THRU NRN IL WL CONT SE THRU THE CWA THIS EVG. CONVECTION HAS ALREADY DVLPD AHEAD OF THE BNDRY. CRNT MOVEMENT OF THE LINE IS TO THE EAST AT 30 KTS WHICH TIMES TSTMS INTO KTOL ARND 1930Z AND KCLE AFTER 21Z. WL ATTEMPT TO TIME THE LINE INTO TERMINALS. BHND THE CDFNT CIGS DROP INTO MVFR CAT. GUIDANCE ALSO TAKES TO MVFR/IFR OVRNIGHT AND INTO THE ERY MORNING. WL TAKE TERMINALS INTO MVFR CIG /VIS CAT OVRNGT BHND CDFNT. XPC MVFR CIGS TO BGN TO BREAK UP AROUND 18Z WED. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT ADVISORY TODAY ALL BUT YTOWN/WARREN AREA. .PA...HEAT ADVISORY TODAY ERIE LAKESHORE. SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...TK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT TUE JUL 26 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270959- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 600 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER IS FROM MID AFTERNOON ACROSS NORTHWEST OHIO INTO THIS EVENING ACROSS NORTHEAST OHIO AND EARLY TONIGHT OVER NORTHWEST PENNSYLVANIA. AS THE FRONT SLOWS DOWN TONIGHT THERE IS A CHANCE FOR HEAVY RAIN. A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF NORTHERN OHIO...EXCEPT THE YOUNGSTOWN AND WARREN AREA. THE LAKESHORE AREA OF NORTHWEST PENNSYLVANIA IS ALSO INCLUDED IN THE HEAT ADVISORY. AIR TEMPERATURES WILL REACH THE LOWER AND MID 90S AND WHEN THE HUMIDITY IS FACTORED IN THE HEAT INDEX WILL REACH 105 DEGREES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO TONIGHT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1111 AM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST FINDLAY 41.04N 83.64W
07/25/2005 60 MPH HANCOCK OH EMERGENCY MNGR
SEVERAL TELEPHONE POLES AND LIMBS DOWN
0115 PM TSTM WND DMG FOSTORIA 41.16N 83.41W
07/25/2005 SENECA OH FIRE DEPT/RESCUE
TREE DOWN INTO POWER LINES
0120 PM HAIL BOWLING GREEN 41.38N 83.65W
07/25/2005 0.75 INCH WOOD OH TRAINED SPOTTER
AT I-75 AND US 6
0140 PM TSTM WND DMG CAREY 40.95N 83.38W
07/25/2005 WYANDOT OH FIRE DEPT/RESCUE
LARGE TREE LIMBS DOWN. POWER LINES DOWN 5 MI E IN
MCCUTCHENVILLE.
0145 PM TSTM WND DMG BUCYRUS 40.80N 82.97W
07/25/2005 CRAWFORD OH EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN AT LANE STREET. TREES
DOWN SOUTH OF TOWN.
0152 PM TSTM WND DMG ATTICA 41.07N 82.89W
07/25/2005 SENECA OH TRAINED SPOTTER
LARGE LIMBS DOWN
0155 PM TSTM WND DMG CLYDE 41.31N 82.98W
07/25/2005 SANDUSKY OH TRAINED SPOTTER
POWER LINES AND TREES DOWN AT COUNTY ROAD 175 AND STATE
ROUTE 101.
0205 PM TSTM WND DMG 5 E BETTSVILLE 41.24N 83.14W
07/25/2005 SENECA OH DEPT OF HIGHWAYS
COUPLE OF LARGE LIMBS DOWN.
0205 PM TSTM WND DMG 1 S BETTSVILLE 41.23N 83.23W
07/25/2005 SENECA OH AMATEUR RADIO
2 FOOT DIAMETER LIVE TREE DOWN ALONG CR 31
0215 PM TSTM WND DMG WILLARD 41.05N 82.72W
07/25/2005 HURON OH LAW ENFORCEMENT
ROOF AND SOME SIDING BLOWN OFF MOBILE HOME AT COBLE
VILLAGE MOBILE HOME PARK
0219 PM TSTM WND GST LEXINGTON 40.68N 82.59W
07/25/2005 60 MPH RICHLAND OH TRAINED SPOTTER
SEVERAL HIGH GUSTS OF WIND, BRANCHES DOWN. BRANCH SIZE
UNKNOWN.
0230 PM TSTM WND DMG ASHLAND 40.87N 82.32W
07/25/2005 ASHLAND OH AMATEUR RADIO
5 INCH TREE LIMBS DOWN
0247 PM TSTM WND DMG 5 SE NORWALK 41.19N 82.54W
07/25/2005 HURON OH PUBLIC
TREE DOWN
0250 PM TSTM WND DMG 6 SE NORWALK 41.18N 82.53W
07/25/2005 HURON OH AMATEUR RADIO
TREE DOWN
0302 PM TSTM WND GST 2 NE MILLERSBURG 40.57N 81.89W
07/25/2005 70 MPH HOLMES OH TRAINED SPOTTER
18 INCH DIAMETER TREE LIMBS DOWN. WINDS ESTIMATED.
0305 PM TSTM WND DMG WOOSTER 40.82N 81.93W
07/25/2005 WAYNE OH LAW ENFORCEMENT
NUMEROUS TREES...LARGE LIMBS AND POWER LINES DOWN
COUNTYWIDE.
0308 PM TSTM WND DMG 5 S WELLINGTON 41.09N 82.22W
07/25/2005 LORAIN OH PUBLIC
FEW LARGE LIMBS DOWN
0340 PM TSTM WND DMG 2 N CANTON 40.84N 81.37W
07/25/2005 STARK OH TRAINED SPOTTER
TREE AND FLAG POLE DOWN
&&
BMASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1211 PM EDT TUE JUL 26 2005 OHZ003-006>009-017-018-261811- ERIE OH-HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH- INCLUDING THE CITIES OF...BOWLING GREEN...FINDLAY...FOSTORIA... FREMONT...PORT CLINTON...SANDUSKY...TIFFIN AND TOLEDO 1211 PM EDT TUE JUL 26 2005 ...SEVERE THUNDERSTORM WATCH 686 IS IN EFFECT UNTIL 700 PM EDT... SEVERE THUNDERSTORM WATCH 686 IS IN EFFECT FOR MUCH OF NORTHWEST OHIO UNTIL 700 PM EDT. THIS WATCH INCLUDES THE FOLLOWING NORTHWEST AND NORTH CENTRAL OHIO COUNTIES: ERIE... HANCOCK... LUCAS... OTTAWA... SANDUSKY... SENECA... WOOD... HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
53 thunderstorm wind, 3 lightning, 2 hail. Local standard time, as filed.
Several trees were reported down.
Severe thunderstorm winds caused a boat to capsize at Crane Creek State Park. No injuries were reported.
Penny size hail was observed.
Penny size hail was observed.
Numerous trees and power lines were reported down throughout the county.
Numerous trees were reported down across the county.
A tree and several large limbs were reported down.
Two trees were reported down.
Several trees were reported down, along with power lines.
A wind gust of 61 mph was measured at the Akron-Canton Airport.
Several large limbs were reported down.
A few trees and large limbs were reported down.
A few large limbs were reported down during a second round of storms that moved over the island.
Numerous trees were reported down across the county, with the largest concentration of downed trees in Perry and Madison Townships. One tree landed on a parked car causing some damage.
A few trees were reported down.
Numerous trees were reported down throughout the county.
Several large trees and power lines were reported down.
Several large limbs were reported down.
Several trees were reported down.
A few large limbs were reported down.
A few trees were reported down from thunderstorm winds.
A semi-truck was blown over as a result of severe thunderstorm winds. Numerous trees and large limbs were reported down.
A few large limbs were reported down.
A few large limbs were reported down.
A few large limbs were reported down.
A few large limbs were reported down.
A tree was struck by lightning and then fell on top of a house. The house caught on fire and sustained major damage.
Numerous trees were reported to have come down during a second round of thunderstorms in less than an hour.
A few large limbs were reported down.
A few trees were reported down.
Numerous trees were reported down countywide.
A few large limbs were reported down.
A tree fell on a house causing some structural damage.
A few large limbs were reported down.
A few large limbs were reported down.
A few trees and large limbs were reported down just north of Mt. Vernon. There were also reports of trees and large limbs down also throughout much of northern Knox County.
A few large limbs were reported down.
One tree and a large limb was reported down.
A few trees and large limbs were reported down.
Thunderstorm winds estimated at nearly 60 mph severely damaged a pole barn. Debris from the barn was spread out over an 80 yard area and also forced the closure of a road nearby.
A few trees and power lines were reported down.
A few trees were reported down in Bath and Coventry.
A few trees and large limbs were reported down just east of Mt. Vernon, and across eastern portions of the county.
Numerous large limbs were reported down across the county.
A man was thrown nearly twenty feet after being struck by lightning. Reports indicate that the man only suffered minor injuries.
Several large trees along with power lines were reported down.
Numerous trees and power lines were reported down.
Several trees were reported down.
A few large limbs were reported down.
Several trees were reported down.
Several trees were reported down in Berlin Township near Lake Milton.
A few trees were reported down.
Lightning struck and exploded an oil tank.
Several large limbs were reported down.
A few large limbs were reported down.
A few large limbs were reported down.
A few large limbs were reported down.
Several large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466675, 5466676, 5466677, 5466672, 5466674, 5466759, 5466760, 5466761, 5466752, 5466680, 5466679, 5466758, 5466762, 5466678, 5466684, 5466686, 5466859, 5466858, 5466685, 5466763, 5466753, 5466670, 5466764, 5466850, 5466601, 5466688, 5466598, 5466687, 5466765, 5466852, 5466597, 5466669, 5466853, 5466683, 5466851, 5466766, 5466600, 5466757, 5466854, 5466599, and more.